Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Universal spaces for locally finite-dimensional Tychonoff spaces


Author: M. G. Charalambous
Journal: Proc. Amer. Math. Soc. 106 (1989), 507-514
MSC: Primary 54F45
DOI: https://doi.org/10.1090/S0002-9939-1989-0937845-0
MathSciNet review: 937845
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that the class of all locally finite-dimensional Tychonoff spaces and other related classes have universal elements.


References [Enhancements On Off] (What's this?)

  • [1] A. Arhangel' skiĭ, Factorization of mappings according to weight and dimension, Soviet Math. Dokl. 8 (1967), 731-734.
  • [2] M. G. Charalambous, A new covering dimension function for uniform spaces, J. London Math. Soc. (2) 11 (1975), 137-143. MR 0375258 (51:11454)
  • [3] -, Further theory and applications of covering dimension of uniform spaces (to appear).
  • [4] C. H. Dowker, Local dimension of normal spaces, Quart. J. Math. Ser. (2) 6 (1955), 101-120. MR 0086286 (19:157a)
  • [5] R. Engelking, General topology, Polish Scientific Publishers, Warsaw, 1977. MR 0500780 (58:18316b)
  • [6] -, Dimension theory, Polish Scientific Publishers, Warsaw, 1978. MR 0482697 (58:2753b)
  • [7] L. Luxemberg, On universal metric locally finite-dimensional spaces, General Topology Appl. 10 (1979), 283-290. MR 546101 (80h:54044)
  • [8] B. A. Pasynkov, On universal bicompacta of a given weight and dimension, Soviet Math. Dokl. 5 (1964), 245-246.
  • [9] -, A factorization theorem for non-closed sets, Soviet Math. Dokl. 13 (1972), 292-295.
  • [10] -, Factorization theorems in dimension theory, Russian Math. Surveys 36 (1981), 175-209. MR 622723 (82g:54061)
  • [11] -, On dimension theory, Aspects of Topology, Cambridge Univ. Press, Cambridge, 1985, pp. 227-250. MR 787831 (86h:54043)
  • [12] A. R. Pears, Dimension theory of general spaces, Cambridge Univ. Press, Cambridge, 1976. MR 0394604 (52:15405)
  • [13] B. R. Wenner, A universal metric locally finite-dimensional space, Fund. Math. 80 (3) (1973), 283-286. MR 0341444 (49:6195)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54F45

Retrieve articles in all journals with MSC: 54F45


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1989-0937845-0
Keywords: Covering dimension, local dimension, weight, factorization theorems, Čech-complete, $ \sigma $-compact, paracompact $ p$-spaces
Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society